Hail, Dallas
- When
- March 19, 2:13 PM CST
- Where
- Dallas County, Charity
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.517, -93.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 19, 12:23 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1223 PM CST WED MAR 19 2003 ...SHORT TERM UPDATE FOR TEMPERATURES AND PRECIPITATION CHANCES... BY MIDDAY...PERSISTENT UPPER LOW WAS LOCATED ACROSS NORTHEAST OKLAHOMA WITH MAIN VORT LOBE STRETCHING FROM CENTRAL OKLAHOMA...THROUGH SOUTHERN MISSOURI...INTO SOUTHERN ILLINOIS. AN AREA OF STRATIFORM RAIN WAS FOUND TO THE NORTHWEST OF THIS LOW ACROSS SOUTHEAST KANSAS AND MUCH OF WESTERN MISSOURI. THIS REGION HAS A FLOOD WATCH ONGOING. WHILE THE FLOODING THREAT LOOKS TO BE GREATLY DIMINISHED...KEPT THE WATCH IN PLACE AS MANY LOCATIONS RECEIVED RAIN AMOUNTS IN THE NEIGHBORHOOD OF AN INCH THIS MORNING. COLD TEMPERATURES ALOFT COMBINED WITH SOME BREAKS IN THE CLOUDS...TO ALLOW SCATTERED CONVECTION TO FIRE ACROSS SOUTHERN MISSOURI. IN ADDITION...RUC BEST LI VALUES BECOME INCREASINGLY UNSTABLE AS THE AFTERNOON WEARS ON. WITH THIS IN MIND...I RAISED PRECIPITATION CHANCES THIS AFTERNOON ACROSS MY SOUTHERN ZONES WHICH HAD 40 TO 50 PERCENTS IN THE PREVIOUS FORECAST. TEMPERATURES HAVE BEEN TRICKY TODAY WITH CLOUD COVER LINGERING OVER MUCH OF THE OZARKS. GENERALLY LOWERED HIGHS A CATEGORY IN ALL LOCATIONS. .SGF... MO...FLOOD WATCH TODAY WEST OF A CASSVILLE TO NEVADA LINE. KS...FLOOD WATCH THROUGH TODAY. SAW
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. WEATHER HAZARDS EXPECTED: CONTINUED MODERATE RAINFALL WITH LOCALIZED FLOODING. ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH 10 PM ALONG AND EAST OF A LINE FROM JOPLIN TO OSCEOLA. WIDESPREAD LIGHT TO MODERATE RAINFALL WILL CONTINUE THIS EVENING WEST OF THE JOPLIN TO OSCEOLA LINE. MINOR FLOODING IS POSSIBLE GIVEN THE PERSISTENT AREA OF RAINFALL ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. DISCUSSION: AREAS OF LIGHT TO MODERATE RAINFALL WITH EMBEDDED THUNDERSTORMS WILL CONTINUE OVER SOUTHWEST MISSOURI AS AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO ROTATE OVERHEAD. INSTABILITY WILL DECREASE DURING THE EVENING HOURS CAUSING THE THUNDERSTORMS TO DISSIPATE... WHILE A FEW LINGERING SHOWERS WILL BE POSSIBLE AFTER 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AS THE AIRMASS WILL DESTABILIZE DURING THE AFTERNOON HOURS. THE UPPER LEVEL STORM SYSTEM WILL FINALLY EXIT THE AREA LATE THURSDAY EVENING. A SPRING-LIKE UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT ARE FORECAST TO AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS NEXT TUESDAY AND WEDNESDAY. THIS WEATHER SYSTEM WILL CONTINUE TO BE MONITORED SO STAY TUNED FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY AS MOST STORMS WILL REMAIN BELOW SEVERE LEVELS. HOWEVER...STORM SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO MONITOR LATER FORECASTS AND STATEMENTS AND RELAY ANY REPORTS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF STOFLET
The Springfield radar (KSGF), 46 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346636.